Alert archive / Kansas / Special Weather Statements in 2013

Special Weather Statement, NWS Hastings, NE

May 29, 2013Jewell County, Mitchell County, Kansas

NWS Hastings, NE issued this special weather statement at May 29, 2013, 10:10 PM CDT for Jewell County, Mitchell County, Kansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2013, 10:10 PM CDT (03:10 UTC)
Expired
May 29, 2013, 11:00 PM CDT
In force
50 min
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS

The radar

The Grand Island radar (KUEX), 96 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 786 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
786 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WWUS83 KGID 300310
SPSGID

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1010 PM CDT WED MAY 29 2013

KSZ007-019-300400-
JEWELL KS-MITCHELL KS-
1010 PM CDT WED MAY 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEWELL AND MITCHELL
COUNTIES UNTIL 1100 PM CDT...

AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
COURTLAND TO HUNTER...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

AT 1003 PM...WINDS GUSTED TO 43 MPH AT THE AIRPORT IN BELOIT.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  VICTOR...
  SCOTTSVILLE...
  ASHERVILLE...
  SIMPSON...

LAT...LON 3979 9842 3979 9793 3938 9792 3922 9792
      3922 9793 3921 9842
TIME...MOT...LOC 0309Z 270DEG 36KT 3970 9787 3921 9834

$$

HALBLAUB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at May 29, 7:09 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, May 29, 7:09 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
709 PM CDT WED MAY 29 2013

.UPDATE...
ISSUED AT 650 PM CDT WED MAY 29 2013

SENT AN UPDATE TO THE FORECAST TO INCREASE CHANCES FOR
PRECIPITATION THROUGH THE EVENING HOURS WITH THE LINE OF
THUNDERSTORMS CURRENTLY STRETCHING FROM GREELEY COUNTY IN THE
NORTH SOUTHWEST TO FURNAS COUNTY. EXPECT THIS LINE TO CONTINUE TO
TRACK EASTWARD THROUGH THE EVENING HOURS...WITH SOME ENHANCEMENT
POSSIBLE AS THE LOW LEVEL JET BEGINS TO INCREASE OVER THE NEXT
COUPLE OF HOURS. NO OTHER CHANGES MADE TO PREVIOUS FORECAST AT
THIS TIME.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 405 PM CDT WED MAY 29 2013

SEVERE WEATHER IS ONGOING EARLY THIS AFTERNOON WITH ANOTHER ROUND
OF SEVERE WEATHER EXPECTED BY LATE AFTERNOON AND EVENING. THE SFC
LOW IS LOCATED OVER WESTERN KANSAS WITH AN OCCLUDED FRONT/WARM
FRONT EXTENDING TO THE NORTHEAST INTO NEBRASKA. THERE IS A DRY
LINE EXTENDING ACROSS MUCH OF WESTERN KANSAS. THUNDERSTORMS HAVE
BEEN ONGOING THROUGH MUCH OF THE DAY ACROSS SOUTHWEST AND SOUTH
CENTRAL NEBRASKA. THE DRY LINE ACROSS WESTERN KANSAS WAS
BEGINNING TO FIRE OFF THUNDERSTORMS AS OF 330PM.

THE ENVIRONMENT IS VERY UNSTABLE WITH 20Z MLCAPE VALUES RANGING
FROM 2500 TO 3500 J/KG ACROSS THE FORECAST AREA WITH LITTLE IF ANY
CIN REMAINING. STRONG SFC AND DEEP LAYER CONVERGENCE AT 3 PM ACROSS
SOUTHWEST NEBRASKA AND NORTHWEST KANSAS NEAR THE FRONTAL BOUNDARY
WILL BE THE PRIMARY AREA OF CONCERN FOR EXPECTED NEW THUNDERSTORM
DEVELOPMENT OVER THE NEXT FEW HOURS. THESE THUNDERSTORMS WILL THEN
TRACK NORTHEAST ACROSS MOST OF OUR FORECAST AREA.

THIS IS A VERY VOLATILE SEVERE WEATHER ENVIRONMENT WITH TORNADOES
ALREADY REPORTED ACROSS OUR FORECAST AREA FROM SOME OF OUR EARLIER
STORMS. LOW LEVEL SOUTHEASTERLY WINDS HAVE ENHANCED THE LOW LEVEL
SHEER WITH 0-1 KM SHEAR VALUES OF 20-25 KTS AND 0-1 KM SRH VALUES
AS HIGH AS 200 TO 250 M2/S2. WIND SHEAR WILL REMAIN HIGH THROUGH
THE EVENING ALLOWING FOR A CONTINUED SEVERE WEATHER THREAT
INCLUDING THE POSSIBILITY OF TORNADOES. STORMS WILL EVENTUALLY
TAKE ON A MORE LINEAR MODE BY LATER THIS EVENING WITH THE PRIMARY
THREAT BECOMING STRAIGHT LINE WINDS...ALTHOUGH A QLCS MAY DEVELOP
WITH SOME TORNADO POTENTIAL IN BOWING LINE SEGMENTS. LARGE HAIL
WILL BE A CONTINUED THREAT THROUGH MUCH OF THE PERIOD WITH GOLF
BALL SIZED HAIL CERTAINLY POSSIBLE. A FEW LOCATIONS MAY EVEN SEE
LARGER THAN GOLF BALL SIZED HAIL TODAY. THE THUNDERSTORMS WILL
LARGELY MOVE EAST OF OUR CWA BY MIDNIGHT WITH A DECREASING SEVERE
WEATHER THREAT FROM AROUND MIDNIGHT ONWARD.

THURSDAY...THUNDERSTORMS WILL AGAIN BE POSSIBLE BUT THE BEST
CHANCE OF STORMS WILL BE EAST OF OUR FORECAST AREA. WE ARE ONLY
EXPECTING A SLIGHT CHANCE OF SEVERE WEATHER FOR AREAS EAST OF
HIGHWAY 281.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 405 PM CDT WED MAY 29 2013

GIVEN THE RECENT ACTIVE/FAIRLY WET PATTERN OF LATE...THE MAIN
STORY DURING THIS PERIOD INVOLVES A TRANSITION TO QUIETER/DRIER
WEATHER. ALTHOUGH SOME FAIRLY LOW POPS HAVE BEEN MAINTAINED FOR
PARTS OF THE CWA THURSDAY NIGHT...FRIDAY AFTERNOON AND SATURDAY
AFTERNOON...CURRENTLY HAVE FRIDAY NIGHT...AND SATURDAY NIGHT
THROUGH SUNDAY NIGHT POP-FREE FOR THE ENTIRE CWA.
THEREAFTER...THERE WILL BE A RETURN TO AT LEAST SLIGHT
THUNDERSTORM CHANCES IN THE MONDAY-WEDNESDAY TIME FRAME...AND
POSSIBLY AT LEAST A LIMITED SEVERE WEATHER THREAT...BUT ITS TOO
EARLY TO TALK SPECIFICS. HIGH TEMPS WILL GENERALLY FLUCTUATE
BETWEEN THE LOW 70S AND MID 80S...WITH SATURDAY LOOKING LIKE THE
OVERALL COOLEST DAY WITH HIGHS ONLY IN THE 60S IN MOST NEB
ZONES...AND TUESDAY THE WARMEST DAY WITH HIGHS MAINLY MID-UPPER

STARTING OUT ON THURSDAY EVENING/NIGHT AFTER 7 PM...ANY RISK OF
STRONG/SEVERE STORMS DURING THE LATE AFTERNOON ACROSS THE EASTERN
CWA SHOULD BE ON THE WANE...AS WHATEVER INSTABILITY IS LEFT
QUICKLY DIMINISHES. ON THE SYNOPTIC SCALE...THE MID/UPPER LEVEL
FLOW IS QUASI-ZONAL ON THE SOUTHERN PERIPHERY OF A CLOSED 500
MILLIBAR LOW CENTERED ALONG THE SD/ND BORDER. DURING THE
EVENING...WILL LINGER SOME SOME SLIGHT STORM CHANCES ACROSS THE
MAJORITY OF THE CWA...BUT WILL LEAVE OUT MOST NEB COUNTIES SOUTH
OF I-80 AND W OF HIGHWAY 281. AFTER MIDNIGHT...HAVE SOME 20-30
POPS ONLY WITHIN THE SOUTHEAST 1/3 OF THE CWA...TO ACCOUNT FOR THE
SUGGESTION OF SOME MODELS THAT SOME STORMS WILL PERSIST ALONG THE
FAR NORTHWEST PERIPHERY OF A 45+ KT LOW LEVEL JET CENTERED OVER
CENTRAL/EASTERN KS. WITH DRIER AIR ADVECTING IN FROM THE
WEST...LOWERED LOWS SLIGHTLY....AIMING FOR A RANGE FROM UPPER
40S/LOW 50S WEST TO MID/UPPER 50S EAST.

FRIDAY/FRIDAY NIGHT...THE NORTHERN PLAINS CLOSED MID LEVEL LOW
STARTS TO OPEN UP A BIT AND MOVE EAST...WHILE AT THE SURFACE...IT
WILL BECOME A BIT BREEZY FROM THE WEST DURING THE DAY AT SUSTAINED
SPEEDS 15-20 MPH DURING THE AFTERNOON. WHILE A DECENT INSTABILITY
AXIS COULD RESIDE JUST EAST/SOUTHEAST OF THE CWA...NOT THINKING
MUCH OF A SEVERE THREAT LOCALLY...BUT WILL CARRY SOME SLIGHT
THUNDERSTORM CHANCES ONLY DURING THE AFTERNOON HOURS MAINLY ACROSS
THE NORTHEAST 1/2 TO ACCOUNT FOR THE POSSIBILITY OF SOME WEAK
ACTIVITY DEVELOPING IN A STEEP LAPSE RATE ENVIRONMENT UNDER A
SHORTWAVE TROUGH PASSING THROUGH ALOFT. AS DEWPOINTS FALL INTO THE
40S AND EVEN 30S DURING THE AFTERNOON...RELATIVE HUMIDITY VALUES
ARE PROGGED WELL DOWN INTO THE 20S MAINLY ACROSS THE SOUTHWEST
CWA...BUT GIVEN THE RECENT RAINS AND UNFAVORABLE FUEL STATUS FOR
LARGE FIRE GROWTH...WE WILL REFRAIN FROM ANY ELEVATED/NEAR
CRITICAL FIRE DANGER IN THE HAZARDOUS WEATHER OUTLOOK. WILL KEEP
FRIDAY NIGHT DRY WITH BEST THUNDERSTORM POTENTIAL WELL SOUTH AND
EAST.

SATURDAY/SATURDAY NIGHT...OTHER THAN THE SLIGHTEST CHANCE OF A
PASSING RAIN SHOWER NORTH OF I-80...LOOKS LIKE A DRY 24 HOURS CWA-
WIDE. THIS SHOULD BE THE COOLEST DAY OF THE FORECAST
PERIOD...ENHANCED BY RATHER BREEZY NORTHWEST WINDS SUSTAINED
AROUND 20 MPH AND POSSIBLY STRONGER. CONFIDENCE IS HIGH IN A DRY
SATURDAY NIGHT WITH HIGH PRESSURE SETTLING IN...AND LOWS ARE AIMED
DOWN AROUND 50 MOST AREAS AND POSSIBLY MID 40S FAR WEST.

SUNDAY/SUNDAY NIGHT...CONFIDENCE CONTINUES HIGH IN A DRY 24 HOURS
AS LOW AMPLITUDE MID LEVEL RIDGING OVERSPREADS THE CENTRAL PLAINS.

MONDAY/MONDAY NIGHT...A RETURN TO SOUTHERLY LOW-LEVEL FLOW RESULTS
IN INCREASING MOISTURE AND INSTABILITY...AND THE FAR SOUTHEAST
PERIPHERY OF A MID LEVEL SHORTWAVE TROUGH CENTERED OVER THE
NORTHERN ROCKIES STARTS TO BRUSH INTO THE CENTRAL PLAINS. THESE
ARE FAIRLY SHAKY/LOW COVERAGE STORM CHANCES AT ONLY 20-30 PERCENT.

TUESDAY THROUGH WEDNESDAY...STORM CHANCES GET A BIT BETTER AS THE
SHORTWAVE TROUGH PASSES BY TO THE NORTH AND EVENTUALLY NORTHEAST.
ALTHOUGH ITS FAR TOO SOON TO DETERMINE SPECIFICS...THE BEST
COVERAGE OF STORMS AND POSSIBLY SEVERE LOOKS TO TARGET THE
TUESDAY/TUESDAY NIGHT TIME FRAME.

&&

.AVIATION...(FOR THE 00Z KGRI TAF THROUGH 00Z THURSDAY EVENING)
ISSUED AT 650 PM CDT WED MAY 29 2013

EXPECT A LINE OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE
HEAVY AND REDUCE VISIBILITIES AND CIGS TO MVFR LEVELS...TO PASS
ACROSS THE TERMINAL OVER THE NEXT COUPLE OF HOURS. IN
ADDITION...SOME LARGE HAIL AND ISOLATED TORNADOES WILL REMAIN
POSSIBLE...BUT CONFIDENCE IS VERY LOW AT THE TERMINAL TO INCLUDE
IN THE CURRENT TAF. ONCE THIS LINE CLEARS ABOUT 30/05Z...EXPECT
PREVAILING VFR CIGS AND VSBYS TO RETURN WITH SOME SHOWERS AND
THUNDERSTORMS REMAINING POSSIBLE THROUGH THE EARLY MORNING HOURS
THURSDAY. OTHERWISE...GUSTY SOUTHERLY WINDS THIS EVENING WILL
SLOWLY DIMINISH AND BECOME MORE SOUTHWESTERLY AFT ABOUT 30/13Z.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ006-007-017>019.

&&

UPDATE...SAR
SHORT TERM...WESELY
LONG TERM...PFANNKUCH
AVIATION...SAR
Hazardous weather outlook, May 29, 3:23 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
323 PM CDT WED MAY 29 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
302030-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
323 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS THE OUTLOOK AREA
THIS AFTERNOON AND EVENING WITH THE POTENTIAL FOR SEVERAL ROUNDS OF
THUNDERSTORMS. SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE WITH
HAIL AS BIG AS GOLF BALLS...THUNDERSTORM WIND GUSTS TO AROUND 70
MPH AND ISOLATED TORNADOES.

LOWLAND FLOODING WILL ALSO BECOME A CONCERN TODAY WITH LOCALLY
HEAVY RAINFALL OF 1 TO 3 INCHES...THE GREATEST THREAT FOR
LOCALIZED FLOODING WILL BE FOR THOSE AREAS ALONG AND SOUTH OF
INTERSTATE 80 IN NEBRASKA AS WELL AS ACROSS NORTH CENTRAL KANSAS.

A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF NORTH CENTRAL KANSAS
TODAY. PLEASE SEE THE LATEST WIND ADVISORY PRODUCT FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY ACROSS THE ENTIRE
OUTLOOK AREA. THERE IS A SLIGHT CHANCE THAT SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE...PRIMARILY EAST OF HIGHWAY 281.

THERE ARE INTERMITTENT CHANCES FOR THUNDERSTORMS WITHIN THE OUTLOOK
AREA ON THURSDAY NIGHT...FRIDAY AFTERNOON...AND THEN BETWEEN NEXT
MONDAY AND WEDNESDAY. WHILE SEVERE WEATHER IS NOT EXPECTED WITH ANY
STORMS THURSDAY NIGHT INTO FRIDAY AFTERNOON...SOME STORMS NEXT
WEEK COULD BECOME SEVERE...ESPECIALLY AROUND THE TUESDAY TIME
FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON ACROSS PORTIONS OF THE
OUTLOOK AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Special weather statement, May 29, 9:08 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
908 PM CDT WED MAY 29 2013

KSZ006-017-018-300230-
OSBORNE KS-ROOKS KS-SMITH KS-
908 PM CDT WED MAY 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR OSBORNE...EXTREME EASTERN ROOKS
AND SOUTHERN SMITH COUNTIES UNTIL 930 PM CDT...

AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARLAN TO NATOMA...
AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PORTIS...
  OSBORNE...
  DOWNS...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3913 9906 3957 9905 3967 9851 3957 9850
      3957 9848 3913 9849
TIME...MOT...LOC 0209Z 270DEG 30KT 3959 9870 3915 9901

HALBLAUB
Local storm report, May 29, 9:14 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
914 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     TSTM WND GST     SMITH CENTER            39.78N 98.78W
05/29/2013  E60 MPH          SMITH              KS   TRAINED SPOTTER

&&

GUERRERO
Special weather statement, May 29, 9:20 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
920 PM CDT WED MAY 29 2013

KSZ006-007-018-019-300300-
JEWELL KS-MITCHELL KS-OSBORNE KS-SMITH KS-
920 PM CDT WED MAY 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEWELL...MITCHELL...
EASTERN OSBORNE AND SOUTHEASTERN SMITH COUNTIES UNTIL 1000 PM CDT...

AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF PORTIS TO NATOMA...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BELOIT...
  DOWNS...
  IONIA...
  CAWKER CITY...
  TIPTON...
  GLEN ELDER...
  JEWELL...
  HUNTER...
  RANDALL...
  VICTOR...
  SCOTTSVILLE...
  ASHERVILLE...
  SIMPSON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3913 9861 3915 9861 3966 9859 3977 9793
      3922 9792 3921 9796 3921 9848 3913 9849
TIME...MOT...LOC 0220Z 271DEG 33KT 3965 9849 3913 9891

HALBLAUB
Special weather statement, May 29, 9:21 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
921 PM CDT WED MAY 29 2013

NEZ074>077-084-085-300245-
ADAMS NE-CLAY NE-FILLMORE NE-FRANKLIN NE-KEARNEY NE-WEBSTER NE-
921 PM CDT WED MAY 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR ADAMS...NORTHERN WEBSTER...
EASTERN KEARNEY...NORTHEASTERN FRANKLIN...WESTERN FILLMORE AND CLAY
COUNTIES UNTIL 945 PM CDT...

AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM 7
MILES SOUTH OF GRAFTON TO 6 MILES SOUTHWEST OF MINDEN...AND MOVING
SOUTHEAST AT 35 MPH.

HAIL UP TO AROUND PENNY SIZE...AND WIND GUSTS TO AROUND 40 MPH ARE
EXPECTED WITH SOME OF THESE STORMS...ALONG WITH LOCALLY HEAVY
RAINFALL IN EXCESS OF 1 INCH PER HOUR.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HASTINGS...
  CLAY CENTER...
  AYR...
  FAIRFIELD...
  UPLAND...
  SHICKLEY...
  ONG...
  BLADEN...
  BLUE HILL...
  EDGAR...
  DEWEESE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4038 9759 4035 9808 4035 9825 4034 9828
      4029 9901 4064 9901 4070 9784 4070 9768
TIME...MOT...LOC 0219Z 302DEG 31KT 4051 9771 4041 9897

PFANNKUCH
Local storm report, May 29, 10:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1000 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     HAIL             3 SW FRANKLIN           40.07N 98.99W
05/29/2013  M1.00 INCH       FRANKLIN           NE   TRAINED SPOTTER

            HAIL COVERED THE GROUND

0857 AM     HAIL             5 SW HILDRETH           40.29N 99.11W
05/29/2013  E1.00 INCH       FRANKLIN           NE   PUBLIC

0900 AM     HAIL             HILDRETH                40.34N 99.05W
05/29/2013  E0.75 INCH       FRANKLIN           NE   PUBLIC

1100 AM     HAIL             7 S RAVENNA             40.93N 98.91W
05/29/2013  E1.00 INCH       BUFFALO            NE   PUBLIC

1152 AM     HAIL             5 S CAIRO               40.93N 98.61W
05/29/2013  M0.75 INCH       HALL               NE   CO-OP OBSERVER

            1.30 RAINFALL IN 45 MINUTES ALONG WITH HAIL.

0120 PM     HAIL             GREELEY                 41.55N 98.53W
05/29/2013  E0.88 INCH       GREELEY            NE   LAW ENFORCEMENT

0159 PM     HAIL             HASTINGS                40.59N 98.39W
05/29/2013  E0.88 INCH       ADAMS              NE   TRAINED SPOTTER

            WEST SIDE OF HASTINGS

0159 PM     HAIL             HASTINGS                40.59N 98.39W
05/29/2013  E1.50 INCH       ADAMS              NE   PUBLIC

            QUARTER TO PING PONG BALL SIZE HAIL WAS REPORTED ON THE
            WEST SIDE OF HASTINGS.

0202 PM     HAIL             2 NE JUNIATA            40.61N 98.48W
05/29/2013  E1.75 INCH       ADAMS              NE   NWS EMPLOYEE

0206 PM     HAIL             4 N HASTINGS            40.65N 98.39W
05/29/2013  E0.88 INCH       ADAMS              NE   NWS EMPLOYEE

            47 MPH WIND GUST ALONG WITH NICKEL SIZE HAIL OBSERVED AT
            THE NWS OFFICE

0235 PM     HAIL             KEARNEY                 40.70N 99.08W
05/29/2013  E1.00 INCH       BUFFALO            NE   PUBLIC

            BY HILLTOP MALL

0235 PM     HAIL             KEARNEY                 40.70N 99.08W
05/29/2013  E0.88 INCH       BUFFALO            NE   EMERGENCY MNGR

0255 PM     HAIL             7 N RIVERDALE           40.88N 99.16W
05/29/2013  E1.75 INCH       BUFFALO            NE   TRAINED SPOTTER

            PING PONG BALL TO GOLF BALL SIZE HAIL WAS REPORTED AND 50
            TO 60 MPH WINDS.

0256 PM     TORNADO          3 N CLAY CENTER         40.57N 98.05W
05/29/2013                   CLAY               NE   EMERGENCY MNGR

            MULTIPLE REPORTS OF A TORNADO NORTH OF CLAY CENTER.

0315 PM     HAIL             4 NW PLEASANTON         41.01N 99.14W
05/29/2013  E1.75 INCH       BUFFALO            NE   TRAINED SPOTTER

0345 PM     TORNADO          6 N SUTTON              40.69N 97.86W
05/29/2013                   CLAY               NE   LAW ENFORCEMENT

0345 PM     HAIL             HENDERSON               40.78N 97.81W
05/29/2013  E1.75 INCH       YORK               NE   TRAINED SPOTTER

0420 PM     TORNADO          7 W YORK                40.87N 97.73W
05/29/2013                   YORK               NE   STORM CHASER

            ROPE TORNADO BRIEFLY ON GROUND. HAS LIFTED.

0421 PM     TORNADO          2 N CLAY CENTER         40.55N 98.05W
05/29/2013                   CLAY               NE   EMERGENCY MNGR

            TORNADO ON GROUND AT PRESENT TIME.

0427 PM     TORNADO          4 N CLAY CENTER         40.58N 98.05W
05/29/2013                   CLAY               NE   EMERGENCY MNGR

            RAIN WRAPPED TORNADO STILL ON GROUND NEAR HIGHWAY 6 AND
            ROAD P.

0433 PM     TORNADO          6 SW STOCKHAM           40.66N 98.02W
05/29/2013                   CLAY               NE   LAW ENFORCEMENT

            OUT BUILDING REPORTED DESTROYED ALONG WITH TREE DAMAGE
            NEAR ROAD P AND 318. TORNADO REPORTED ON GROUND
            APPROACHING STOCKHAM.

0436 PM     TORNADO          3 NW YORK               40.90N 97.64W
05/29/2013                   YORK               NE   STORM CHASER

0440 PM     HAIL             GOTHENBURG              40.93N 100.16W
05/29/2013  E1.00 INCH       DAWSON             NE   PUBLIC

            QUARTER SIZED HAIL RELAYED BY CHASER.

0450 PM     TSTM WND GST     9 NE HUNTER             39.33N 98.28W
05/29/2013  E50.00 MPH       MITCHELL           KS   TRAINED SPOTTER

0451 PM     TORNADO          3 S YORK                40.83N 97.60W
05/29/2013                   YORK               NE   NWS EMPLOYEE

            BRIEF TOUCHDOWN AND SINCE LIFTED.

0455 PM     TSTM WND GST     HEBRON AIRPORT          40.15N 97.59W
05/29/2013  M61.00 MPH       THAYER             NE   AWOS

0457 PM     TORNADO          1 SE YORK               40.86N 97.58W
05/29/2013                   YORK               NE   TRAINED SPOTTER

            DAMAGE REPORTED TO A FARMSTEAD LOCATED NEAR THE
            INTERSECTION OF ROAD 12 AND ROAD N. MINOR DAMAGE TO HOME
            BUT SIGNIFICANT DAMAGE TO OUTBUILDINGS.

0500 PM     TORNADO          2 NW BENEDICT           41.03N 97.63W
05/29/2013                   YORK               NE   STORM CHASER

            ONGROUND CONE TORNADO.

0500 PM     TORNADO          2 SSE YORK              40.84N 97.58W
05/29/2013                   YORK               NE   STORM CHASER

            REPORT OF RAIN WRAPPED TORNADO DIFFICULT TO SEE WITH
            OCASSIONAL DEBRIS PUFFS.

0539 PM     TSTM WND GST     BRUNING                 40.34N 97.56W
05/29/2013  M50.00 MPH       THAYER             NE   TRAINED SPOTTER

0539 PM     TSTM WND GST     BRUNING                 40.34N 97.56W
05/29/2013  E65.00 MPH       THAYER             NE   TRAINED SPOTTER

0605 PM     TORNADO          6 NE ASHTON             41.31N 98.71W
05/29/2013                   HOWARD             NE   FIRE DEPT/RESCUE

0620 PM     HEAVY RAIN       SHELBY                  41.19N 97.43W
05/29/2013  E2.20 INCH       POLK               NE   TRAINED SPOTTER

            STREET FLOODING REPORTED IN SHELBY DUE TO EXCESSIVE
            RAINFALL.

0623 PM     HAIL             2 SE COTESFIELD         41.34N 98.61W
05/29/2013  E1.00 INCH       HOWARD             NE   TRAINED SPOTTER

0648 PM     TSTM WND GST     3 S HOLDREGE            40.40N 99.38W
05/29/2013  E50.00 MPH       PHELPS             NE   AMATEUR RADIO

            ALSO A MEASURED 49 MPH GUST AT HOLDREGE AIRPORT.

0824 PM     TSTM WND GST     1 N LOGAN               39.68N 99.57W
05/29/2013  E60.00 MPH       PHILLIPS           KS   TRAINED SPOTTER

0825 PM     TSTM WND DMG     PRAIRIE VIEW            39.83N 99.57W
05/29/2013                   PHILLIPS           KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS MULTIPLE POWER POLES KNOCKED
            DOWN...TREES DOWN...AND DAMAGE TO AT LEAST ONE GARAGE
            NEAR PRAIRIE VIEW SOUTH OF 36 NEAR W1300. POSSIBLE
            TORNADO TOUCH DOWN OR STRAIGHT LINES WINDS.

0828 PM     TSTM WND GST     4 WSW KIRWIN            39.65N 99.19W
05/29/2013  M56.00 MPH       PHILLIPS           KS   MESONET

            GUST WAS REPORTED AS PEAK WIND DURING PRVS HR. TIME
            ESTIMATED FROM RADAR.

0830 PM     TSTM WND GST     WEBSTER STATE PARK      39.40N 99.45W
05/29/2013  E60.00 MPH       ROOKS              KS   LAW ENFORCEMENT

            ESTIMATED 50-60 MPH WINDS

0832 PM     TSTM WND GST     3 W LONG ISLAND         39.95N 99.59W
05/29/2013  E70.00 MPH       PHILLIPS           KS   TRAINED SPOTTER

            WIND GUSTS ESTIMATED AT 65 TO 70 MPH WITH VERY HEAVY
            RAIN.

0843 PM     TSTM WND GST     PHILLIPSBURG AIRPORT    39.74N 99.32W
05/29/2013  M54.00 MPH       PHILLIPS           KS   AWOS

0854 PM     TSTM WND GST     SMITH CENTER AIRPORT    39.76N 98.79W
05/29/2013  M58.00 MPH       SMITH              KS   AWOS

0911 PM     TSTM WND GST     SMITH CENTER            39.78N 98.78W
05/29/2013  E60.00 MPH       SMITH              KS   TRAINED SPOTTER

&&

PFANNKUCH
Special weather statement, May 29, 10:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1010 PM CDT WED MAY 29 2013

KSZ007-019-300400-
JEWELL KS-MITCHELL KS-
1010 PM CDT WED MAY 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEWELL AND MITCHELL
COUNTIES UNTIL 1100 PM CDT...

AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
COURTLAND TO HUNTER...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

AT 1003 PM...WINDS GUSTED TO 43 MPH AT THE AIRPORT IN BELOIT.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  VICTOR...
  SCOTTSVILLE...
  ASHERVILLE...
  SIMPSON...

LAT...LON 3979 9842 3979 9793 3938 9792 3922 9792
      3922 9793 3921 9842
TIME...MOT...LOC 0309Z 270DEG 36KT 3970 9787 3921 9834

HALBLAUB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:56 PM CDTSpecial Weather StatementGIDHarlan34 min
May 29, 8:16 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan44 min
May 29, 8:38 PM CDTSpecial Weather StatementGIDPolk, York52 min
May 29, 8:40 PM CDTTornado WarningGIDFranklin, Harlan20 min
May 29, 8:45 PM CDTAreal Flood AdvisoryGIDPhelps3 hr
May 29, 8:47 PM CDTSevere Thunderstorm WarningGIDFranklin, Nuckolls, Webster43 min
May 29, 9:21 PM CDTSpecial Weather StatementGIDAdams, Clay, Kearney24 min
May 29, 9:30 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster45 min
May 29, 9:34 PM CDTAreal Flood AdvisoryGIDBuffalo, Kearney3 hr
May 29, 10:16 PM CDTSpecial Weather StatementGIDFillmore, Thayer29 min
May 29, 10:30 PM CDTAreal Flood AdvisoryGIDPolk, York4 hr
May 30, 12:29 AM CDTRiver Flood WarningGIDClay, Nuckolls35 hr
May 30, 9:26 AM CDTAreal Flood AdvisoryGIDClay, Hamilton, York8 hr
May 30, 3:03 PM CDTSpecial Weather StatementGIDGosper27 min
May 30, 3:15 PM CDTSpecial Weather StatementGIDPhelps30 min
May 30, 3:31 PM CDTSpecial Weather StatementGIDGosper44 min
May 30, 5:57 PM CDTSpecial Weather StatementGIDThayer48 min
May 30, 6:26 PM CDTSpecial Weather StatementGIDMerrick49 min
May 30, 6:58 PM CDTSevere Thunderstorm WarningGIDNance47 min
May 29, 7:31 PM CDTSpecial Weather StatementGIDPhillips29 min
May 29, 8:04 PM CDTSpecial Weather StatementGIDPhillips, Rooks26 min
May 29, 8:36 PM CDTSpecial Weather StatementGIDOsborne, Smith9 min
May 29, 9:08 PM CDTSpecial Weather StatementGIDOsborne22 min
May 29, 9:20 PM CDTSpecial Weather StatementGIDMitchell40 min
May 30, 4:00 PM CDTSpecial Weather StatementGIDOsborne45 min
May 30, 4:25 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne35 min
May 30, 4:45 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne45 min
May 30, 5:25 PM CDTSpecial Weather StatementGIDJewell50 min
May 30, 6:48 PM CDTSpecial Weather StatementGIDPhillips27 min
May 30, 6:56 PM CDTSevere Thunderstorm WarningGIDPhillips34 min

Nearby

Special Weather Statements in Kansas, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.